Pacific Journal of Mathematics

Some inequalities for starshaped and convex functions.

Richard E. Barlow, Albert W. Marshall, and Frank Proschan

Article information

Source
Pacific J. Math., Volume 29, Number 1 (1969), 19-42.

Dates
First available in Project Euclid: 13 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1102983141

Mathematical Reviews number (MathSciNet)
MR0264192

Zentralblatt MATH identifier
0176.01203

Subjects
Primary: 34.90
Secondary: 52.40

Citation

Barlow, Richard E.; Marshall, Albert W.; Proschan, Frank. Some inequalities for starshaped and convex functions. Pacific J. Math. 29 (1969), no. 1, 19--42. https://projecteuclid.org/euclid.pjm/1102983141


Export citation

References

  • [1] R.E.Barlow and F. Proschan, Inequalities for linear combinations of order statistics from restricted families, Ann. Math. Statist. 37 (1966), 1574-1592.
  • [2] R. E. Barlow andF. Proschan, Tolerance and confidence limits for classes of distri- butions based onfailure rate, Ann. Math. Statist. 37 (1966), 1593-1601.
  • [3] R. Bellman, On an inequalityof Weinberger, Amer. Math. Monthly 60(1953), 402.
  • [4] A.M. Bruckner and E. Ostrow, Some function classes related to the class of convex functions, Pacific J. Math. 12 (1962), 1203-1215.
  • [5] H. D. Brunk, On an inequality for convex funnctions,Proc. Amer. Math. Soc. 7 (1956), 817-824.
  • [6] H. D. Brunk, Integral inequalities for functions with nondecreasing increments, Pacific J. Math. 14 (1964), 783-793.
  • [7] G. H. Hardy, J.E. Littlewood andG.Plya, Some simple inequalitiessatisfied by convex functions, Messenger of Math. 58 (1929), 145-152.
  • [8] J. Karamata, Sur une inegalite relative aux functionsconvexes, Publ. Math. L'Uuiversite de Belgrade 1 (1932), 145-148.
  • [9] S. Karlin and A.Novikoff Generalized convex inequalities, Pacific J. Math. 13(1963), 1251-1279.
  • [10] S. Karlin, andW. Studden, Tchebycheff systems:With applications inanalysis and Statistics,Interscience Publishers, New York, 1966.
  • [11] M. J. Lawrence, Inequalitiesand tolerance limits for s-ordered distributions, Operations Research Center Report, ORC 66-37, University of California, Berkeley, 1966.
  • [12] V. I. Levin andS.B.Steckin, Inequalities, Amer. Math. Soc. Transl. (2) 14(1948), 1-29.
  • [13] I.Olkin, On inequalities of Szeg and Bellman, Proc. Nat. Acad. Sci.U.S.A. 45
  • [14] G. Szeg, ber eine Verallgemenerungdes Dirichletschen Integrals, Math. Z. 52 (1950), 676-685.
  • [15] H. F. Weinberger, An inequalitywith alternating signs, Proc. Nat. Acad. Sci. U.S.A. 38 (1952), 611-613.
  • [16] E. M. Wright, An inequality for convex functions, Amer. Math. Monthly 61 (1954), 620-622.
  • [17] Z. Ziegler, Generalized convexity cones, Pacific J. Math. 17 (1966), 561-580.